MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3280
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.A rotalink advancer was selected for use.During preparation, when the physician was connecting the device to nitrogen, the advancer was found leaking.The procedure was cancelled due to this event and the patient was sedated.No complications were reported, and the patient status is stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotablator rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities.Functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was not able to be rotated.When the rotablator advancer was connected to the rotablator console control system and the foot pedal was pressed, the device stalled and would not run.The sound of air escaping the device was heard during the stall.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled and the interior components were examined.Destructive testing was not able to determine the cause of the stall.Product analysis confirmed the reported event, as the sound of air escaping the device could be heard during the device stall.Destructive testing was not able to confirm the cause of the stall.
 
Event or Problem Description

Brand Name
ROTALINK ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15581039
Report Number2124215-2022-40493
Device Sequence Number12377250
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public08714729317739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model Number3280
Device Catalogue Number3280
Device Lot Number0027834261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight130 KG